Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 157, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 1999, 5:53 PM CDT for Escambia County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 10, 1999, 7:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WUUS1 KMOB 102251 RRA SVRMOB ALC053-110000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 553 PM CDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 700 PM CDT * AT 553 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF BREWTON OR 1 MILE SOUTHEAST OF BOYKIN... MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - BOYKIN BY 600 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:17 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 10, 2:17 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT THU JUN 10 1999 LOOKS LIKE LITTLE CHANGE IN THE LOCAL PATTERN UNTIL WEEKEND AS AVN CONTINUES ITS TREND OF A SENDING A SERIES OF WEAK UPPER DISTURBANCES DRIFTING ACROSS AREA THROUGH FRIDAY NIGHT. THEN MOVES UPPER LOW OVER MID-MISSISSIPPI VALLEY AS UPPER RIDGE BUILDS IN FOR WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS FROM LATE MORNING TO LATE AFTERNOON WHEN SEA BREEZE IS MOST ACTIVE. 70 TO 80 PERCENT MEAN RELATIVE HUMIDITY VALUES CONTINUE SO SHOULD BE NO TROUBLE IN FIRING SHOWERS AND THUNDERSTORMS...WILL KEEP AT LEAST A SLIGHT CHANCE FOR NIGHTTIME AND LIKELY OR GOOD CHANCE FOR AFTERNOONS. BETTER LIFT APPEARS TO BE OVER NORTHERN COUNTIES ON FRIDAY. WITH UPPER SYSTEM MOVING AWAY ON SATURDAY...SEA BREEZE SHOULD BE MAIN FACTOR IN PRECIPITATION CHANCES ON SATURDAY. OVER THE COASTAL WATERS..LITTLE CHANGE EXPECTED THROUGH FORECAST PERIOD. MOB 70/87/71/88 3635 PNS 71/87/72/87 2625 DTS 73/85/73/85 2424 GZH 67/87/68/86 3635 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:20 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.